Alert archive / North Carolina / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 39, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 27, 2010, 8:34 PM EDT for Person County, North Carolina. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2010, 8:34 PM EDT (00:34 UTC)
- Expired
- May 27, 2010, 9:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 106 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:39 PM EDT | TSTM WND DMG | 3 N Concord, NC | SEVERAL TREES BLOWN DOWN NEAR HYCO LAKE. |
| May 27, 8:39 PM EDT | HAIL 1 | 3 N Concord, NC | NICKEL TO QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1522 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
330
WUUS52 KRAH 280034
SVRRAH
NCC145-280100-
/O.NEW.KRAH.SV.W.0039.100528T0034Z-100528T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
834 PM EDT THU MAY 27 2010
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN PERSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 900 PM EDT
* AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTH OF CONCORD...OR 5 MILES SOUTH OF
TURBEVILLE...MOVING WEST AT 15 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CONCORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2.
&&
LAT...LON 3655 7893 3641 7894 3642 7915 3655 7915
3655 7914 3655 7900
TIME...MOT...LOC 0035Z 070DEG 12KT 3654 7905
$$
VINCENT2 follow-up statements
502
WWUS52 KRAH 280037
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
837 PM EDT THU MAY 27 2010
NCC145-280100-
/O.CON.KRAH.SV.W.0039.000000T0000Z-100528T0100Z/
PERSON NC-
837 PM EDT THU MAY 27 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN PERSON COUNTY...
AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NORTH OF
CONCORD NEAR THE VIRGINIA BORDER...MOVING SOUTHWEST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...HYCO LAKE.
IF ON OR NEAR HYCO LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
GET INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT
ON THE WATER IN A THUNDERSTORM!
LAT...LON 3655 7893 3641 7894 3642 7915 3655 7915
3655 7914 3655 7900
TIME...MOT...LOC 0036Z 064DEG 13KT 3653 7906
$$
VINCENT890
WWUS52 KRAH 280057
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
857 PM EDT THU MAY 27 2010
NCC145-280107-
/O.EXP.KRAH.SV.W.0039.000000T0000Z-100528T0100Z/
PERSON NC-
857 PM EDT THU MAY 27 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PERSON COUNTY
EXPIRES AT 900 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND SEVERE
WEATHER IS NO LONGER EXPECTED. THEREFORE...THE WARNING WILL BE
ALLOWED TO EXPIRE AT 800 PM.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3655 7893 3641 7894 3642 7915 3655 7915
3655 7914 3655 7900
TIME...MOT...LOC 0057Z 064DEG 13KT 3650 7914
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:00 PM EDT, 34 minutes earlier.
Area forecast discussion, May 27, 8:00 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 800 PM EDT THU MAY 27 2010 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTHWESTWARD INTO THE REGION FRIDAY THROUGH SATURDAY INCREASING THE CHANCE OF THUNDERSTORMS. && .NEAR TERM /THROUGH FRIDAY NIGHT/... AS OF 800 PM THURSDAY... NEW UPDATE SENT TO ZONES AND GRIDS TO KEEP THE HIGHEST POP FOR THUNDER OVER THE NORTHERN PIEDMONT NEAR ROXBORO. THIS IS WHERE THE BEST INSTABILITY AND SURFACE MOISTURE CONVERGENCE WERE POINTING. OTHERWISE THE OUTFLOW BOUNDARY WILL RACE SW THROUGH THE TRIANGLE AREA BETWEEN 800 AND 830 PM. WIND GUSTS 20-25KT WILL BE POSSIBLE WELL REMOVED FROM THE RAIN AREA WELL TO THE NORTH. IT APPEARS THAT SOME SCATTERED THUNDERSTORMS MAY ADVANCE ALONG THE NC/VA BORDER TOWARD THE NE-N PORTIONS OF THE TRIAD REGION BY LATE EVENING... BEFORE DIMINISHING. NIL POPS ELSEWHERE. -BADGETT FRIDAY: THIS PERIOD IS STILL SHAPING UP TO BE FAIRLY ACTIVE WITH SHOWERS AND THUNDERSTORMS (BECOMING NUMEROUS DURING THE AFTERNOON AND EVENING)... AS THE AFOREMENTIONED LOW LEVEL FRONTAL ZONE DRIFTS SOUTHWESTWARD INTO CENTRAL NC WHERE PROJECTED MODERATE TO STRONG INSTABILITY FROM NORTHEAST TO SOUTHWEST IS EXPECTED TO RESIDE. THE LARGER SCALE FORCING... STEERING FLOW... AND DEEP LAYER SHEAR ARE ALL EXPECTED TO BE VERY WEAK (THE LATTER TWO 5-15 KTS). THE PRIMARY FORCING SHOULD ACCORDINGLY BE FROM LOW LEVEL CONVERGENCE AND CIRCULATIONS ATTENDANT THE LOW LEVEL FRONTAL ZONE... OUTFLOW... AND/OR A DIFFERENTIAL HEATING CLOUD AREAS. THIS PATTERN FAVORS SLOW-MOVING... OUTFLOW-DRIVEN PULSE MULTI-CELL WIND/HAIL/HEAVY-RAINERS. HIGH TEMPERATURES (AND THE THREAT OF RECORD TYING HEAT AGAIN AT RDU) WILL ULTIMATELY BE DEPENDENT UPON THE AMOUNT OF CLOUD COVER AND HOW QUICKLY CONVECTIVE INITIATION IS REACHED... BUT THE EXPECTED AIRMASS SUPPORTS MID 80S NORTHEAST TO LOWER 90S SOUTHWEST. HAVE TRIMMED 1-3 DEGREES OF THESE VALUES ON AVERAGE FOR FORECAST HIGHS. FRIDAY NIGHT: OUTFLOW-DRIVEN CONVECTION SHOULD PERSIST MUCH OF THE NIGHT... WHEN THE PRIMARY LARGER SCALE FORCING FROM A TROPOPAUSE DISTURBANCE NEAR THE SOUTHERN TIP OF HUDSON BAY ARRIVES FROM THE NORTH. WANING INSTABILITY SHOULD LIMIT THE SEVERE THREAT BY MIDNIGHT... BUT SLOW STORM MOTION MAY POSE A FLOODING THREAT THROUGH THE NIGHT. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... AS 245 PM THURSDAY... A WEAK BACKDOOR FRONT IS EXPECT TO BE DRAPED ACROSS THE SOUTHWESTERN HALF OF THE CWA BY SATURDAY MORNING...WITH DECENT COVERAGE OF STRATUS AND A MOSTLY CLOUDY START TO THE DAY. AS THE MID ATLANTIC SURFACE HIGH CONTINUES TO SHIFT SOUTHEAST AWAY FROM THE COAST...MODELS SHOW LOW LEVEL WINDS QUICKLY TURNING TO SOUTH OR SOUTHEASTERLY. GIVEN THIS...THE DEGREE TO WHICH ANY COLD AIR DAMMING TYPE SIGNATURE DEVELOPS REMAINS IN QUESTION WITH AS MUCH AS A 10 DEGREE SPREAD IN GUIDANCE FOR HIGH IN THE TRIAD AREA. DESPITE WEAK LOW LEVEL WIND FIELD...IT SEEMS REASONABLE THAT CLOUDS SHOULD BREAK (ESPECIALLY SOUTH AND EAST) WITH THE FETCH BECOMING LESS EASTERLY AND LITTLE DIABATIC ENHANCEMENT OF A WEDGE AIRMASS. WITH DEWPOINTS EXPECTED TO BE IN THE LOW TO MID 60S...THIS SHOULD ALLOW FOR MODEST DESTABILIZATION WITH 500-1000J/KG OF MLCAPE. A WEAKENING SHEAR AXIS...DRAPED BETWEEN THE NORTH ATLANTIC VORTEX AND AN UPPER LOW CUTTING OFF OVER THE DEEP SOUTH...IS EXPECTED TO DROP SOUTH ACROSS THE CWA DURING THE DAY. THIS SHOULD LEAD TO SCATTERED SHOWERS AND STORMS DURING THE AFTERNOON...FOCUSED MORE ACROSS THE EASTERN HALF. MID LEVEL LAPSE RATES ARE FORECAST TO HAVE WEAKENED BY SAT AFTERNOON...AND DESPITE STRONGLY VEERING LOW LEVEL WIND PROFILES..THE FLOW IS RATHER WEAK. THUS NOT EXPECTING MUCH SEVERE COVERAGE..BUT WITH PWATS UP ABOVE 1.5" AND SLOW STORM MOTION...HEAVY RAIN LOOKS TO BE THE MAIN THREAT. LOW CONFIDENCE IN THE HIGH TEMP FORECAST...BUT HAVE RAISED HIGHS SLIGHTLY IN THE SE...GIVING 74-80. SHOWERS AND STORMS MAY LINGER INTO THE OVERNIGHT PERIOD...BUT SHOULD ABATE FAIRLY QUICKLY AS LARGER SCALE FORCING DEPARTS AND A MID LEVEL RIDGE BUILDS ACROSS THE OHIO VALLEY. SOME FOG/STRATUS MAY BE POSSIBLE IN THE WAKE OF PRECIPITATION...LOWS IN THE MID 60S. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 250 PM THURSDAY... SUNDAY THROUGH MONDAY NIGHT...WITH THE CUT OFF LOW OVER THE GULF COAST STATES AND UPPER RIDGE OVER THE OHIO VALLEY...WEAK REX BLOCK WILL LEAD TO RELATIVELY QUIETER WEATHER. A SLIGHT CHANCE OVER AN AFTERNOON SHOWER OR THUNDERSTORM STILL WARRANTED ON SUNDAY. AS THE UPPER RIDGE AXIS WILL STILL BE NW OF THE AREA AND MODELS INDICATED SOME WEAK SURFACE TROUGHING/SEABREEZE QPF. H10-H85 THICKNESSES BEGIN TO CLIMB BACK ABOVE 1410M WITH HIGHS PROJECTED IN THE MID TO UPPER 80S ON SUNDAY AND POTENTIALLY LOWER 90S ON MONDAY. OVERNIGHT LOWS MUGGIER IN THE MID TO UPPER 60S. TUESDAY THROUGH WEDNESDAY...MEDIUM RANGE MODELS INDICATE A SHORTWAVE TRAVERSING THE NORTHER CONUS WITH A COLD FRONT SINKING SOUTH THROUGH THE MIDWEST ON TUESDAY...POTENTIALLY INTO CENTRAL NC BY WEDNESDAY. MODEL GUIDANCE SHOWS SOME DISCREPANCIES AT THIS RANGE BUT ENOUGH SIMILARITY TO WARRANT A CHANCE OF SHOWERS AND STORMS. HIGHS GENERALLY A FEW DEGREES ABOVE NORMAL...84-88...AND LOWS 64-68. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... AS OF 800 PM THURSDAY... OUTFLOW BOUNDARY CONTINUED TO RACE SW FROM THE EARLIER SEVERE STORMS THAT AFFECTED THE ROANOKE RAPIDS REGION. THIS BOUNDARY WILL MOVE THROUGH KRDU AROUND 00Z WITH GUSTS FROM 010 AT NEAR 25KT. KRWI HAD A WIND GUST AT 360/28KT AT 2317Z... AND THIS WAS WELL REMOVED FROM THE RAIN AREA ABOUT 40 MILES TO THE NNE OF KRWI. WE WILL KEEP VCTS AT KRWI/KRDU FOR AN HOUR OR SO BUT THEN REMOVE. OTHERWISE... GENERALLY VFR CONDITIONS EXPECTED THROUGH THE 18Z TAF PERIOD. HOWEVER... THE PROBABILITY OF SHOWERS AND THUNDERSTORMS WILL INCREASE BY 15-18Z FRI (BECOMING NUMEROUS IN COVERAGE AND PERSISTING THROUGH FRIDAY NIGHT)... AS A LOW LEVEL FRONTAL ZONE DRIFTS SOUTHWESTWARD INTO THE REGION AND INTERACTS WITH PROJECTED MODERATE TO STRONG INSTABILITY ACROSS CENTRAL NC. IFR-MVFR LOW STRATUS/FOG LIKELY FRIDAY NIGHT IN MOIST AND RAIN-COOLED EAST TO SOUTHEASTERLY LOW LEVEL FLOW FROM THE GULF STREAM ATLANTIC. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO POP WITH HEATING AGAIN SATURDAY... FOLLOWED BY ANOTHER ROUND OF LATE NIGHT IFR-MVFR STRATUS AND FOG SUNDAY MORNING. && .CLIMATE... RECORDS... TODAY (MAY 27) RDU: 92 DEGREES SET IN 1944 GSO: 95 DEGREES SET IN 1941 FRIDAY (MAY 28) RDU 92 DEGREES SET IN 1967 GSO 97 DEGREES SET IN 1941 && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM...BADGETT/MWS SHORT TERM...SMITH LONG TERM...SMITH AVIATION...BADGETT/MWS CLIMATE...MWS
Hazardous weather outlook, May 27, 3:10 PM EDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT THU MAY 27 2010 NCZ007>011-021>028-038>043-073>078-083>086-088-089-281130- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 310 PM EDT THU MAY 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS... SOME STRONG TO SEVERE... ARE EXPECTED TO BECOME NUMEROUS FRIDAY AFTERNOON AND EVENING... AS AS A COLD FRONT DRIFTS SOUTHWESTWARD ACROSS THE AREA. THE MAIN SEVERE WEATHER HAZARDS WILL BE DAMAGING DOWNBURST WINDS AND LARGE HAIL UP TO THE SIZE OF QUARTERS. IN ADDITION... THE EXPECTED SLOW MOVEMENT OF THE SHOWERS AND STORMS WILL RESULT IN LOCALIZED EXCESSIVE RAINFALL AND AN ASSOCIATED RISK OF FLOODING. THE THREAT OF SEVERE THUNDERSTORMS WILL BE GREATEST BETWEEN 2 PM AND 10 PM... BUT THE THREAT OF LOCALIZED FLOODING WILL CONTINUE THROUGHOUT THE NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED... PARTICULARLY BETWEEN 2 PM AND 10 PM FRIDAY AFTERNOON AND EVENING. MWS
In the hours before
Local storm report, May 27, 6:38 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG 5 NE LITTLETON 36.48N 77.84W
05/27/2010 HALIFAX NC LAW ENFORCEMENT
HALIFAX CO SHERIFF DEPUTY REPORTED TREES AND POWER LINES
DOWN ON ROAD AT HWY 158 AND MYRICK ESTATES RD.
&&
TDHLocal storm report, May 27, 6:41 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
641 PM EDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 5 WNW ROSEMARY 36.47N 77.79W
05/27/2010 HALIFAX NC TRAINED SPOTTER
SPOTTER REPORTED TREES AND POWER LINES DOWN AT 5621
THELMA RD IN ROANOKE RAPIDS. TREE DOWN OVER RD.
&&
TDHLocal storm report, May 27, 6:51 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
651 PM EDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 5 WNW ROSEMARY 36.47N 77.78W
05/27/2010 E1.00 INCH HALIFAX NC LAW ENFORCEMENT
QUARTER HAIL DRIVEN BY ESTIMATED 60-65 MPH WINDS.
NUMEROUS TREES AND POWER LINES DOWN ALONG A THREE MILE
STRETCH OF THELMA ROAD.
&&Local storm report, May 27, 8:16 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
816 PM EDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG 5 ENE LITTLETON 36.45N 77.82W
05/27/2010 HALIFAX NC TRAINED SPOTTER
REPORT FROM EMERGENCY RADIO OF ROOF BLOWN OFF TRAILER AT
85 PUGHS HOME PARK IN LITTLETON, NC.
&&
TDHSpecial weather statement, May 27, 8:16 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
816 PM EDT THU MAY 27 2010
NCZ007-280045-
PERSON-
816 PM EDT THU MAY 27 2010
...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON COUNTY THROUGH 845
PM EDT...
AT 816 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BETHEL HILL...OR ABOUT 5 MILES NORTHEAST OF ROXBORO...MOVING WEST AT
5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROXBORO.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3655 7882 3646 7880 3633 7881 3627 7916
3654 7915 3655 7898
TIME...MOT...LOC 0016Z 079DEG 3KT 3645 7891
VINCENTSpecial weather statement, May 27, 8:32 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
832 PM EDT THU MAY 27 2010
NCZ007-280100-
PERSON-
832 PM EDT THU MAY 27 2010
...A STRONG THUNDERSTORM WILL MOVE ACROSS FAR NORTHERN PERSON COUNTY
THROUGH 900 PM EDT...
AT 831 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CONCORD...OR ABOUT 6 MILES SOUTH OF TURBEVILLE...MOVING WEST AT 15
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LOCATIONS ALONG THE
NORTH CAROLINA AND VIRGINIA BORDER IN FAR NORTHERN PERSON COUNTY.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3655 7894 3652 7893 3650 7893 3644 7916
3655 7915 3655 7914 3655 7900
TIME...MOT...LOC 0031Z 075DEG 12KT 3653 7904
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:16 PM EDT | Special Weather Statement | RAH | Person | 29 min |
| May 27, 8:32 PM EDT | Special Weather Statement | RAH | Person | 28 min |
| May 28, 3:36 AM EDT | Special Weather Statement | RAH | Warren | 54 min |
| May 28, 3:50 AM EDT | Flash Flood Warning | RAH | Warren | 80 min |
| May 28, 5:40 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Sampson | 50 min |
| May 28, 6:39 AM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 51 min |
| May 28, 8:17 AM EDT | Special Weather Statement | RAH | Hoke | 58 min |
| May 28, 5:28 PM EDT | Special Weather Statement | RAH | Anson | 47 min |
| May 28, 5:37 PM EDT | Special Weather Statement | RAH | Forsyth | 38 min |
| May 28, 5:55 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| May 28, 6:00 PM EDT | Special Weather Statement | RAH | Anson | 30 min |
| May 28, 6:18 PM EDT | Special Weather Statement | RAH | Forsyth | 42 min |
| May 28, 6:19 PM EDT | Areal Flood Advisory | RAH | Anson | 4 hr |
| May 28, 6:27 PM EDT | Flash Flood Warning | RAH | Forsyth | 2 hr |
| May 28, 6:28 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 47 min |
| May 28, 6:53 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Richmond, Stanly | 52 min |
| May 28, 6:54 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 51 min |
| May 28, 7:14 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 46 min |
| May 28, 7:17 PM EDT | Special Weather Statement | RAH | Hoke | 58 min |
| May 28, 7:29 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 61 min |
| May 28, 7:37 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 53 min |
| May 28, 7:37 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 38 min |
| May 28, 7:50 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Montgomery, Moore, Richmond, Scotland | 55 min |
| May 28, 7:54 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.